I feel sick like it isn't working and I'm withdrawing. Has this happened to anyone? Could I be doing something wrong when I apply it, I always use upper body. It doesn't happen every patch just every few weeks. I feel awful.
18 Sep 2012
hi epstein10, you can talk with your doctor and get him or her to perscribe it to be changed sooner. even though some people ask for an extra 5mcg patch try asking your doc if you can change it every 4 days or however long it is before you start to feel pain or withdraw. same thing applies for all kinds of patches.this is a comon thing that happenes to all pain meds,your body builds a toloenence. and the weather is changing so most peoples pain changes as the seasons change. mine is worse in winter and when the rainy season in summer. So just be honest with your doctor and i'm sure they will understand and agree... subzero58
18 Sep 2012
hi epstein,i just googled the bup patch and the fda and the makers of the patch say it should be changed every 4 days however can be changed every 3 days if needed. so def talk with your doctor and he or she can look it up too. hopes this helps you and good health and have a pain free day... subzero58... pete
19 Sep 2012
I just looked up the dose and to quote, "The absolute maximum dosage for the buprenorphine patch is one 20-mcg/hour patch applied once a week. Higher doses increase the risk for dangerous changes in the heart rhythm." So you are already playing with a potential hazard changing it every 5 days.
Also are you applying it to the right part of the body to get the optimal dose?. Again, "Apply the patch to the upper outer arm, upper chest, upper back, or the side of your chest on either side of your body. Do not apply a new patch to the same skin area for at least 21 days."
I wear the Butrans patch which also has buprenorphine in it and the directions say the same thing about the places to apply it. I asked the pharmacist about the locations who said that I wouldn't get full dose if I didn't put it in those places. But my skin is too sensitive, so I have to put in on my thighs, but I still get help from it.
20 Sep 2012
Hi, I decided to respond to your comment with this one that shows up better.
Yes, I think that it is a possibility that your patches could be an "off" box. I got a new bottle of the same medication that distinctly didn't work at all. Plus I lost the major side effect from it and had a terrible known withdrawal symptom from it. As soon as I replaced the bottle, everything was okay again. Also my Botox injections didn't work time before last. The doctor said that sometimes he has 2 or 3 people all share the same vial and all complain that it doesn't work. That showed that they were bad batches. He said that the university has their refrigerators alarmed, but couldn't say the condition of it when it arrives there. Now my other medication didn't need to be refrigerated, but it's possible that it was exposed to heat which wrecked the medication.
I would go back to the pharmacy and say that the patches didn't work and ask them to replace them with new ones. That's your best bet.
- Buprenorphine Information for Consumers
- Buprenorphine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buprenorphine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... Butrans Transdermal System CIII for the managment of moderate to sever CHRONIC pain requiring a continuous opioid analgesic for around the clock ...
5 answers • 2 Aug 2010
My dosage is 20mg. I took only a half of dosage for a week because the full dose made me sick. For the last four days I have taken the full dosage. ...
2 answers • 21 Jun 2011
Butrans - Have just had a buprenorphine 5 mg on my arm 2 days, my chest feels congested like I feel?
... full and not hungry is this a side affect of the medication
3 answers • 24 Jul 2013
Buprenorphine - Can these patches cause you to feel clammy and sweaty then to suddenly feel cold and
... shivery, I
1 answer • 25 Apr 2014
Had ACDF last June 3 level fusion, many epidurals, nerve blocks, and finally RadioFrequency Ablation. I still have pain stopped taking Tramadol as it ...
1 answer • 23 Jun 2014